Florida, 2008

Damaging Wind in Florida, June 25, 2008

June 25, 2008 · NWS TAE · 1 event in 1 county or zone

Afternoon thunderstorms on the 25th knocked down several trees just east of Tallahassee.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Afternoon thunderstorms on the 25th knocked down several trees just east of Tallahassee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 25, 1:30 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT WED JUN 25 2008

.SYNOPSIS...
AT 2 PM EDT...SHOWED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SE ALA AND ESPECIALLY GA ZONES AND ADDITIONAL SHOWERS AND
THUNDERSTORMS ACROSS DIXIE COUNTY. A FEW STORMS HAVE BEEN STRONG
WITH WINDS TO 40 MPH AND POSSIBLY SMALL HAIL.

AT UPPER LEVELS...
LOOKING AT THE BIG PIX...MAIN ACTION IN NRN STREAM WITH TROUGHS, ONE
JUST OFF PAC NW AND ANOTHER OFF NE COAST WITH STRONG WESTERLIES IN
BETWEEN WITH EMBEDDED SHORTWAVES ACROSS SRN CANADA/NRN MOST U.S..
LARGE SCALE PATTERN WILL AMPLIFY NEXT FEW DAYS AS PAC TROUGH MOVES
ONSHORE TONIGHT GENERATING SEVERAL STRONGER SHORTWAVES THAT ROLL EWD
ACROSS NRN TIER STATES. SRN STREAM DOMINATED BY SW DESERT HIGH...
WEAK TROFFING WRN GULF AND RIDGING ACROSS ERN GULF/WRN ATLC. BY
SATURDAY...STRONG RIDGE OVER WRN CONUS WITH TODAYS PAC TROF
DEEPENING OVER GREAT LAKES REGION AND BY SUNDAY...TROF DEEPENS
DOWN OVER SE CONUS PROVING INCREASING UPPER DYNAMICS FOR CWA.

CLOSER TO HOME...AREA LOCATED BETWEEN TROUGH OVER THE WESTERN GULF
AND SFC-H5 RIDGE OVER THE EASTERN GULF INTO THE WRN ATLC. RIDGE
APPEARS TO BE INCHING WWD. AS EVIDENT ON WATER VAPOR LOOP...THIS
MEANS THAT A PLUME OF TROPICAL MOISTURE EMANATING IN GULF OF MEX
WILL STREAM UP EASTERN SIDE OF TROUGH AND ACROSS CWA. ON
THURSDAY...LIGHT SW STEERING FLOW PERSISTS AS CWA LOCATED BETWEEN A
WEAK 500 MB TROUGH OVER THE TENNESSEE VALLEY AND THE BERMUDA HIGH
CENTERED NORTHEAST OF THE BAHAMAS. THIS FLOW WILL BECOME
INCREASINGLY MOIST INTO FRIDAY AS IT TAPS DEEP LAYER MOISTURE FROM
THE TROPICS. ON FRIDAY INTO SATURDAY...MEAN RIDGE AXIS SHIFTS SWD TO
N/CNTRL FLA WITH DEEP LYR LIGHT-MDT WSW FLOW PREVAILING LOCALLY ON
FRIDAY PUSHING CONVECTION FOCUS EWD AND MODERATE WNW FLOW ON
SATURDAY SHUNTING PRECIP ESE. ADDITIONAL CLOUDS AND RAIN WILL
HOPEFULLY RETURN CWA TO NEAR NORMAL TEMPERATURES AND NORMAL OR ABOVE
NORMAL AFTERNOON RAINFALL PATTERNS.

AT LOWER LEVELS...
LOOKING AT THE BIG PIX...SURFACE LOW EXITING NE MINN AND MOVE NEWD
INTO WRN ONTARIO WITH TRAILING FRONT FROM MN THRU IA AND WI WILL BE
FOCUS FOR REST OF THIS AFTERNOONS AND EVENINGS CONVECTION. AS ABOVE
PAC TROF MOVES SE AND DEEPENS THRU WEEKEND... FRONT EVENTUALLY DROPS
SOUTH TO CNTRL ALA/GA BY LATE SUNDAY PROVIDING FOCUS FOR STORMS.

CLOSER TO HOME...HIGH PRESSURE RIDGE FROM THE BAHAMAS TO ACROSS CWA
AND WWD TO MOBILE AL...AND A QUASI-STATIONARY FRONT ROUGHLY
EXTENDING FROM ERN SC THRU MONTGOMERY AL. INCREASING CONVECTION/
OUTFLOWS DEVELOPED AHEAD OF BOUNDARY DURING AFTERNOON AND DROPPED
SOUTH INTO SE ALA/GA ZONES. BY LATE TONIGHT...FRONT WILL APPROACH
NRN CWA...ESPECIALLY IN GA AND THEN STALL AND BEGIN TO DISSIPATE AND
EVENTUALLY WASH OUT OVERNIGHT. STILL DEEPER LAYER MOISTURE WILL
INCREASE AS REFLECTED IN AREA TIME HEIGHT X-SECTIONS AND MODEL
SOUNDINGS. I.E. GFS TAE SOUNDING WITH 1.65 IN PWAT AT 00Z THU
INCREASING TO 1.88 IN PWAT AT 00Z SAT.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
SHORT TERM WILL SHOW INCREASING DEEP LYR MOISTURE..INCREASING CLOUDS
AND RAIN WITH STEERING FLOW VEERING A LITTLE EACH DAY. SO MAX TEMPS
DIP A LITTLE EACH DAY. POP FORECAST WILL LARGELY FOCUS ON LOCAL SEA
BREEZE CLIMO MERGED WITH GFS MODEL BLEND. MODEL TEMPS VERY CLOSE
THRU 1ST 3 PERIODS...THEN GFS A LITTLE WARMER NRN ZONES.

TONIGHT...WILL USE A THIS EVENING GROUP TO ACCOUNT FOR SCT-LOW
LIKELY CONVECTION DUE TO COMBO OF OLD OUTFLOWS FROM BOUNDARY N OF
CWA AND SEA BREEZE INTERACTIONS. SOME STORMS WILL BE STRONG TO
POSSIBLY PULSE SEVERE AND GIVEN WEAK STEERING FLOW PRODUCE LOCALLY
HEAVY RAIN. THEN...SOME CONVECTION WILL LINGER UNTIL MIDNIGHT.
INLAND TEMPS REMAIN AROUND 70. PATCHY FOG AGAIN LIKELY ESPECIALLY
EAST OF APALACHICOLA RIVER.

THURSDAY...UNDER INCREASING CLOUDS MAX TEMPS SLIP TO LOW 90S. LIGHT
AND VRBL OR LIGHT SSW STEERING FLOW WILL ENCOURAGE SEABREEZE
DEVELOPMENT AND LOCALLY HEAVY RAIN. MODEL SOUNDINGS SHOW EQUILIBRIUM
LEVEL ABOVE 42K SO WILL ENCOURAGE TALL STORMS...PLUS WET BULB 3K
BELOW FZ-LEVEL IMPLIES THAT SOME STORMS MAY AGAIN BE STRONG TO ISOLD
SEVERE. WILL GO WITH S-N 50-30 PCT POP GRADIENT AND INCLUDE THAT
SOME STORMS MAY BE STRONG.

FRIDAY...LIGHT TO MODERATE WSW STEERING FLOW. LOW LIKELY POPS ACROSS
CWA. MAX TEMPS SLIP TO AROUND 90.

SATURDAY...MODERATE WLY STEERING FLOW. HI SCT ALONG THE COAST
OTHERWISE HI LIKELY POPS. MAX TEMPS SLIP TO UPPER 80S.

.LONG TERM...
(SAT NIGHT THROUGH WEDNESDAY) THE EXTENDED BEGINS WITH CONTINUED
DEEP LAYER MOISTURE COMING OUT OF THE TROPICS AND NEAR NORMAL
TEMPERATURES AND NORMAL OR ABOVE NORMAL AFTERNOON RAINFALL PATTERNS.
BOTH THE GFS AND EURO AGREE THAT THE ATLANTIC RIDGE AXIS WILL BE
SITUATED TO OUR SOUTH WITH LOW-LEVEL SOUTHWEST TO WESTERLY FLOW
THROUGH THE PERIOD. OTHER FEATURES SHOW A BIG UPPER HIGH SETTLED
INTO THE DESERT SOUTHWEST AND A VIGOROUS SHORT WAVE COMING OUR OF
CANADA. ON SATURDAY NIGHT...THE GFS SHOWS THE SHORT WAVE IN THE
WESTERN GREAT LAKES. THE EURO IS A LITTLE SLOWER. BY MONDAY...THE
SHORT WAVE HAS DUG OUT A DEEP TROUGH ACROSS THE EASTERN U.S. AND IS
SOMEWHAT LINED UP WITH A TROUGH IN THE GULF OF MEXICO. THIS
INCREASES THE AMPLITUDE OF THE RIDGE IN THE WEST AS WELL AS THE
RIDGE OFF THE ATLANTIC SEABOARD. A COLD FRONT PUSHES ITS WAY INTO
NORTHERN GEORGIA FOCUSING MOISTURE AND INSTABILITY ON MONDAY AND
TUESDAY IN OUR REGION. COUPLED WITH FAVORABLE UPPER AIR
PATTERN...ALL THIS POINTS TO AN ACTIVE PERIOD WITH THE WEEKEND AND
INTO THE EARLY PART OF NEXT WEEK PROBABLY BEING THE MOST ACTIVE.
DRIER AIR SHOULD FILTER IN LATE ON TUESDAY AND INTO WEDNESDAY.

&&

.AVIATION...ISOLD SHRA/TSRA WHICH HAVE DEVELOPED OVER PORTIONS OF
SRN AL/GA WILL BECOME MORE NUMEROUS AS THE AFTERNOON PROGRESSES.
ALSO, THE SEA BREEZE WILL BECOME ACTIVE OVER THE INLAND FL PANHANDLE
AND BIG BEND WITH ISOLD-SCT TSRA. HAVE TEMPO GROUPS FOR MVFR
CIGS/IFR VSBYS AND GUSTY WINDS IN TSRA FOR ALL EXCEPT PFN. OUTSIDE
THE TSRA, EXPECT VFR AND S-SWLY 5-10 KTS. CONVECTION WILL BEGIN TO
EBB AND EVENTUALLY DISSIPATE A FEW HOURS AFTER SUNSET, WITH RESIDUAL
MID/HIGH CLOUDS FOR THE REMAINDER OF THE EVENING. THERE IS THE
POTENTIAL FOR PATCHY FOG WITH MVFR VSBYS AT ABY, TLH AND VLD, WITH
IFR VSBY AT VLD.

&&

.MARINE...WINDS AND SEAS WILL BE ABOUT AS LOW AS THEY CAN GET
THROUGH FRIDAY AS THE COASTAL WATERS REMAIN NEAR A HIGH PRESSURE
RIDGE AXIS.

&&

.FIRE WEATHER...INCREASING MOISTURE WILL PRECLUDE FIRE WEATHER
CONCERNS THROUGH THE END OF THE WORK WEEK AND INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  70  92  71  90 /  30  50  30  60
PANAMA CITY  75  90  75  88 /  20  40  30  50
DOTHAN       71  93  72  91 /  20  40  30  60
ALBANY       71  94  72  93 /  30  40  20  60
VALDOSTA     70  93  70  91 /  40  40  30  60
CROSS CITY   71  90  71  89 /  30  50  30  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION/FIRE WEATHER...JAMSKI
PUBLIC/MARINE...BLOCK
Hazardous weather outlook, Jun 25, 3:36 AM EST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 AM EDT WED JUN 25 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-260845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
436 AM EDT WED JUN 25 2008 /336 AM CDT WED JUN 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
MORNING...MAINLY OVER THE COASTAL WATERS. BRIEF WATERSPOUTS CAN
OCCASIONALLY DEVELOP WITH LITTLE OR NO WARNING DURING THE SUMMERTIME.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER LAND THIS
AFTERNOON. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A
FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS WITH MARGINALLY
SEVERE HAIL AND/OR WIND. HOWEVER...LIKE MOST SUMMER DAYS...LIGHTNING
WILL BE THE MOST WIDESPREAD THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. WHILE WIDESPREAD HAZARDOUS WEATHER IS
UNLIKELY...A FEW STORMS COULD PRODUCE LOCALIZED FLOODING...STRONG
WIND GUSTS...FREQUENT LIGHTNING...AND HAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Jun 25, 3:05 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 PM EDT WED JUN 25 2008

GAZ121-122-252045-
CLAY-RANDOLPH-
405 PM EDT WED JUN 25 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CLAY AND
SOUTHWESTERN RANDOLPH COUNTIES IN SOUTHWESTERN GEORGIA...

* UNTIL 445 PM EDT

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT GAINES...MOVING NORTHEAST AT 7 MPH.

PEOPLE IN CLAY AND SOUTHWESTERN RANDOLPH COUNTIES...INCLUDING THE
CITY OF FORT GAINES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 25, 3:28 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
428 PM EDT WED JUN 25 2008

GAZ161-252115-
LANIER-
428 PM EDT WED JUN 25 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LANIER COUNTY IN
SOUTH CENTRAL GEORGIA...

* UNTIL 515 PM EDT

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKELAND...MOVING NORTH AT 3 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 25, 3:59 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
459 PM EDT WED JUN 25 2008

GAZ158-159-252145-
BROOKS-THOMAS-
459 PM EDT WED JUN 25 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHWESTERN BROOKS
AND SOUTHEASTERN THOMAS COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 545 PM EDT

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF BOSTON...OR 8 MILES WEST OF
QUITMAN...MOVING SOUTHWEST AT 4 MPH.

PEOPLE IN SOUTHEASTERN THOMAS AND SOUTHWESTERN BROOKS COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 25, 4:09 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
509 PM EDT WED JUN 25 2008

GAZ160-252200-
LOWNDES-
509 PM EDT WED JUN 25 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES COUNTY IN
SOUTH CENTRAL GEORGIA...

* UNTIL 600 PM EDT

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VALDOSTA...MOVING SOUTHWEST AT 7 MPH.

PEOPLE IN LOWNDES COUNTY...INCLUDING THE CITY OF VALDOSTA...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

AT 509 PM EDT...A SPOTTER REPORTED SMALL HAIL ACROSS NORTHERN
LOWNDES COUNTY WITH GUSTY WINDS UP TO 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Jun 25, 4:14 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     LAKELAND                31.04N 83.07W
06/25/2008                   LANIER             GA   EMERGENCY MNGR

            A FEW TREES DOWN INTO POWERLINES AROUND THE CITY OF
            LAKELAND. RELAYED BY NWS JACKSONVILLE.

&&

GODSEY
Special weather statement, Jun 25, 4:16 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
516 PM EDT WED JUN 25 2008

FLZ017-252200-
LEON-
516 PM EDT WED JUN 25 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHEASTERN LEON
COUNTY IN THE FLORIDA BIG BEND...

* UNTIL 600 PM EDT

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF TALLAHASSEE...MOVING EAST AT
3 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The radar

The Tallahassee radar (KTLH), 11 km away, was scanning. The volume nearest the first event began at 21:50 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Leon

When
June 25, 4:50 PM EST
Where
Leon County, 3 mi E of Tallahassee
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.450, -84.230

Three trees fell on Victory Garden Drive which took down some power poles and power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107766.